MAUDE Adverse Event Report: MEDTRONIC IRELAND VALIANT CAPTIVIA - FF; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

MEDTRONIC IRELAND VALIANT CAPTIVIA - FF; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Catalog Number VAMF3838C100TU
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 06/19/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
A valiant captivia stent graft (vamf3838c100tu, sn (b)(6))was implanted during an endovascular procedure.It was reported that approximately 2 years and 1 month post-index procedure, a type ia endoleak was identified.Approximately one month later, , an intervention was performed to treat the endoleak.It was reported that during the procedure, which involved a valiant captivia stent graft of the same model (sn (b)(6)), resistance was felt during insertion of the delivery system into the patient.The physician reported difficulty advancing the delivery system into the vessel and did not feel comfortable applying additional force.Upon inspection, a gap was observed in the delivery system between the nose cone and the graft cover.No damage to the device or the device's packaging was noted prior to use.A new valiant captivia stent graft of the same model (sn (b)(6)) was used as a replacement and was successfully implanted, resolving the type ia endoleak.Per the physician, the cause of the positioning difficulty/gap was attributed to a defective device and there was no vessel calcification, thrombus or tortuosity that may have contributed to the this event.No cause for the endoleak was provided.No additional sequelae were reported, and the patient is doing well.
 
Additional Manufacturer Narrative
Additional information received: the cause of the type ia endoleak, as reported by the physician, was due to disease progression.Correction to b5: the previously reported sentence: "it was reported that during the procedure, which involved a valiant captivia stent graft of the same model (sn (b)(6)), resistance was felt during insertion of the delivery system into the patient" should read " it was reported that during the procedure, which involved a valiant captivia stent graft of the same model (sn v31338943), resistance was felt during insertion of the delivery system into the patient" instead medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
VALIANT CAPTIVIA - FF
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
EI 
Manufacturer (Section G)
MEDTRONIC IRELAND
parkmore business park west
galway
EI  
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key22575526
Report Number9612164-2025-03592
Device Sequence Number21196627
Product Code MIH
UDI-Device Identifier00643169347045
UDI-Public(01)00643169347045(17)240905
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P100040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/24/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/05/2024
Device Catalogue NumberVAMF3838C100TU
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/18/2025
Supplement Date Received by Manufacturer07/23/2025
Initial Report FDA Received Date07/23/2025
Supplement Report FDA Received Date07/24/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured09/06/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age89 YR
Patient SexFemale